Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 44, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 8:24 PM PDT for Boundary County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 8:24 PM PDT (03:24 UTC)
- Expired
- Jul 6, 2006, 9:06 PM PDT
- In force
- 42 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Boundary County, ID
The radar
The Spokane radar (KOTX), 139 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 070324 SVROTX IDC021-070415- /O.NEW.KOTX.SV.W.0044.060707T0324Z-060707T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 824 PM PDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO THIS INCLUDES THE CITY OF BONNERS FERRY * UNTIL 915 PM PDT * AT 818 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF BONNERS FERRY...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BONNERS FERRY BY 830 PM PDT 8 MILES NORTHWEST OF MOYIE SPRINGS BY 845 PM PDT LAT...LON 4862 11672 4851 11651 4874 11609 4892 11643 $$
2 follow-up statements
000 WWUS56 KOTX 070332 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 828 PM PDT THU JUL 6 2006 IDC021-070415- /O.CON.KOTX.SV.W.0044.000000T0000Z-060707T0415Z/ BOUNDARY ID- 828 PM PDT THU JUL 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR BOUNDARY COUNTY... AT 824 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF BONNERS FERRY...MOVING NORTHEAST AT 25 MPH. THIS IS AT LEAST THE THIRD THUNDERSTORM OF THE AFTERNOON AND EVENING TAKING A SIMILAR PATH OFF THE HIGHER PEAKS OF THE KANISKU NATIONAL FOREST. IN ADDITION TO THE HAIL THREAT HEAVY RAINFALL WILL CONTINUE TO RUSH THROUGH THE SMALLER CREEKS SUCH AS THE FALL...RUBY...CARIBOU...SNOW...AND MYRTLE CREEK CAUSING SOME BRIEF RAPID RISES AND POSSIBLY SOME MUD SLIDES. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF MOYIE SPRINGS BY 845 PM PDT LAT...LON 4862 11672 4851 11651 4874 11609 4892 11643 $$
000 WWUS56 KOTX 070406 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 905 PM PDT THU JUL 6 2006 IDC021-070415- /O.CAN.KOTX.SV.W.0044.000000T0000Z-060707T0415Z/ BOUNDARY ID- 905 PM PDT THU JUL 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BOUNDARY COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND IS NO LONGER CONSIDERED SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 4862 11672 4851 11651 4874 11609 4892 11643 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:26 PM PDT, 58 minutes earlier.
Area forecast discussion, Jul 6, 7:26 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 726 PM PDT THU JUL 6 2006 .SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY. && .DISCUSSION...UPDATED FORECAST TO REMOVE MENTION OF SEVERE THUNDERSTORM WATCH 588 IN THE FORECAST PRODUCTS. ENDED THE SEVERE THUNDERSTORM WATCH AS WIDESPREAD THUNDERSTORM ACTIVITY HAS DECREASED FOR THE MOST PART WITH THE LOSS OF SURFACE HEATING. THERE ARE STILL SOME LINGERING THUNDERSTORMS IN THE FORECAST AREA BUT NOT ENOUGH OF THEM AND NOT ENOUGH SEVERITY ASSOCIATED WITH THEM TO MERIT A CONTINUATION OF THE WATCH. && .AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY NORTH AND EAST OF A LINE FROM KALW TO KOMK. AFTERWARD SKIES WILL CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24 HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE VALLEYS WILL SEE THE HIGHEST WIND SPEEDS...ALTHOUGH THE COLUMBIA BASIN ALSO WILL SEE ELEVATED WIND CONDITIONS AL WELL. THIS MAY BRING ABOUT CROSS-WIND CONDITIONS AT SOME TERMINALS IN THE AREA. OTHERWISE VFR AFTER THUNDERSTORM ACTIVITY DIMINISHES. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 54 80 56 89 56 91 / 20 0 0 0 0 0 COEUR DALENE 53 81 50 89 52 92 / 30 0 0 0 0 0 PULLMAN 50 79 51 88 52 90 / 30 0 0 0 0 0 LEWISTON 60 89 59 95 61 100 / 30 0 0 0 0 0 COLVILLE 51 83 48 91 50 93 / 20 0 0 0 0 0 SANDPOINT 54 77 50 85 50 89 / 40 0 0 0 0 0 KELLOGG 54 80 54 88 53 91 / 50 0 0 0 0 0 MOSES LAKE 56 86 55 93 57 95 / 10 0 0 0 0 0 WENATCHEE 59 85 58 92 61 94 / 10 0 0 0 0 0 OMAK 56 88 56 94 57 96 / 10 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 6, 7:28 PM PDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 728 PM PDT THU JUL 6 2006 IDZ001>004-026-027-WAZ031>038-041>044-071200- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 728 PM PDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 7:05 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 15 ENE CLARKIA 47.09N 115.96W
07/06/2006 E1.00 INCH SHOSHONE ID LAW ENFORCEMENT
ESTIMATED 1 INCH HAIL IN RURAL SHOSHONE COUNTY
&&
LKOCHThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:34 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 23 min |
| Jul 6, 6:06 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.